An empirical model for salinity intrusion in alluvial estuaries

File Size Format
77643_1.pdf 206Kb Adobe PDF View
Title An empirical model for salinity intrusion in alluvial estuaries
Author Parsa, Javad; Etemad Shahidi, Amir Farshad
Journal Name Ocean Dynamics: theoretical, computational oceanography and monitoring
Year Published 2011
Place of publication Germany
Publisher Springer
Abstract The main parameters that affect the salinity intrusion in estuaries are their geometric, hydrologic and hydrodynamic characteristics. The recognition of effective parameters and understanding their roles in the salinity intrusion are required for estuarine water management. In this study, the governing equations of the salinity intrusion processes were scaled to derive the effective dimensionless parameters. Then, a previously verified model, CE-QUALW2, was utilized as a virtual laboratory to investigate the effects of different governing parameters on the salinity intrusion. Analysis of the results showed that logarithmic functions can be used to describe the effect of dimensionless parameters obtained by scaling of governing equations. Finally, a formula was suggested to predict the salinity intrusion length based on geometrical and hydrodynamic characteristics of alluvial estuaries.
Peer Reviewed Yes
Published Yes
Alternative URI
Copyright Statement Copyright 2011 Springer Berlin / Heidelberg. This is an electronic version of an article published in Ocean Dynamics, Vol. 61(10), pp. 1619-1628, 2011. Ocean Dynamics is available online at: with the open URL of your article.
Volume 61
Issue Number 10
Page from 1619
Page to 1628
ISSN 1616-7341
Date Accessioned 2012-03-28
Language en_US
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Geology
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1x

Show simple item record

Griffith University copyright notice